I had a very bad reaction to Wellbutrin. This happened slowly over months and months though. I just wasn't attributing some of what was going on to it.
I had bad sweats, very thirsty, things didn't taste right. I was sweating so bad I was sweating all the nutrients right out. It ended up lowering my sodium to a dangerous level too, I ended up in the ER.
It is also supposed to be an appetite suppressant, which some doctors are using it for off label.
I craved a lot of sugary stuff. Wellbutrin is a stimulant, so for my anxiety it was the worst thing for me, as any stimulant, caffeine etc.. can make anxiety worse. Everyone is different though. The insomnia was horrible. I took only 1 150mg XR a day. If you start taking two I would think you may have pretty bad insomnia.
Maybe because it is a stimulant, you are getting these bad headaches. It may not be for you.
I did a lot of research on the web about it during and after I stopped and found quite a bit of info linking the weird stuff that had been going on with it.
My doctors kept saying my symptoms had to do with hormones, hormones my butt. I haven't had any of those things happen since stopping.
Although because of what it did to me i just stopped taking it and you are supposed to taper off if you've been on it awhile so I suffered for it. depression, complete exhaustion, much worse sugar cravings, I guess because my body/brain was so used to this stimulant it was getting.
I don't know if it's still around but there was a great web site called "crazy meds". It was pretty damn funny, but gave some fantastic and real info on all these types of meds by people who use them, instead of the **** you get from the drug company sites .....it just did it in a fun way.
Anyway, that was my wonderful experience with Wellbutrin.
Good Luck ; )
Okay so did you take anything else after that?
Or just go without any drugs after that?
Well, it took me awhile to believe I had GAD. I refused to believe all these horrible physical symptoms were anxiety, I was stubborn. It finally culminated in an all out panic attack, sent me to the ER. I finally started to take my medication which is Xanax .5mg 3 x a day. At the time I was only using it for my insomnia here and there.
Well, after a week all my symptoms were gone, I was dumbfounded, and finally gave in to the fact that I do have GAD. And i also found that after the depression from the wellbutrin withdrawals was gone, the only depression I get now is sort of a side effect of my constant anxiety. I do taper off my meds every so often and stop taking them, hoping it will be gone, but thats not working out so well for me, LOL... and I know people say that you can become addicted to the xanax, but I've never taken/needed more then the 3 x a day and one before bed if it's a really bad episode. some days I only use 2 or 1, take them in halves etc. if I'm doing really well I don't even think about taking them, but of course if you've been taking them for awhile you do have to taper off. Your body will certainly remind you with possible withdrawals depending on how long and what dosage you're on.
I have read on here that Klonopin is better for GAD as it is longer lasting, and I might talk to my doc about that.
So I guess the meds you need depend on what kind of anxiety and what if any kind of depression you may have.
Oh and it's funny you mention your hair. My hair was HORRIBLE while on wellbutrin, losing a lot and constantly breaking/split ends.
But I also had NO appetite at all after awhile, which is one of my anxiety symptoms also, if I'm having a bad episode, but the wellbutrin made it so much worse. I just couldn't eat. So I thought it was lack of vitamins with the hair. I also had major teeth issues with the wellbutrin too. I do have fragile gums, so I've always had some teeth issues but the wellbutrin made them so much worse.
My hair is better now, not back to perfect but much better, I'm sure the anxiety alone can mess it up with my up/down appetite too.
Man, at this point I am out of my mind. I feel so lost and hopeless. I was hoping Wellbutrin would help, and I thought the generics were to blame. But right now, I am so messed up in my head that I don't have too much anxiety other than worry about how long I will feel like ****/if these pills will ever make me feel good, etc. The other things I was worrying about haven't been as big of a deal now.
Problem is, it is taking what seems like a lifetime for my body to adjust to these pills. People say it can take a while to feel the relief from them, however, I also don't think it should make you this miserable. I am going on my second full day now of trying to keep myself busy so I don't think about it and feeling like my head is spinning and cloudy and like its in a vice grip. I only hope that it calms down before bed, then I can take my lorazapam and with any luck, it will be like last night and I will get totally spaced out before bed and can pass out without too much problem.
Yesterday I took the Wellbutrin (SR 150, so not even the XL!) at 2:30pm, and by 9 I felt okay enough to come home. Today I took it at 11:35, and it's 7:45 right now and I still feel kinda ******. I definately can see where people could consider suicide! If I was already having really depressing episodes this would not help at all... this would make it feel almost justified to stop the constant nerve-racking.
I'm taking this for anxiety though (probably GAD) and I am not contemplating suicide. But man, this is absolutely ****. I was taking 2x Lexapro 10mg in the morning for a bit with 3x Lorazapam 1mg - the first couple days I felt on top of the world. Slowly I think the effectiveness of the Lorazapam wore off though, but nothing compares to this. At least on the Lexapro I was comfortable - I couldn't orgasm and I was constipated at 20mg, at 10mg I could function pretty much normally (except I would have some anxiety episodes once in a while, which is why this current campaign to find more effective drugs has started)
I don't know what to do now though. I am seeing a counselor/therapist and hopefully going to try hard this time to work out ways to cope with my anxiety without needing the medications - or at least limiting it to only taking it if I have episodes... I also don't feel like I have a good working relationship with my doctor, my old one was so much better, this new one seems to write me whatever prescription I say I've read about. I want someone who will work on my lifestyle with me.
I really think you should take a look at this website "www.crazymeds.us/ ".
It explains EVERYTHING about ALL these different types of meds and how they work. It helped me a lot with how they effect your body and your brain.
I know a lot of people say they have used or do use Wellbutrin for anxiety but for the life of me I don't understand why. Unless it's depression too. Because it's a stimulant, and those things generally don't help anxiety. The side effects listed are, insomnia, HEADACHE, ANXIETY, nervousness etc.....
Maybe the fact that your still on the other med also is making these symptoms worse. I would have thought w/ antidepressants that you would taper off one before starting another?
And Wellbutrin is said to INCREASE your libido, not like the other AD's that can decrease it.
But this med in no SSRI, it works completely different. It gave me some serious depression too. Thats the problem with these things and they way they work on your brain, what works for one can be completely the opposite for another unfortunately.
But if you don't have depression also, I would think you would be given a med for anxiety only.
I was also given Ativan(lorazepam) once for my anxiety to try instead of the xanax and I felt like I was in a constant fog, dizzy. Did not like it at all. Went back to the xanax and it works great for me.
But definitely take a look at that site, all the meds are listed on the left, and it explains them in plain terms.....no medical mumbo jumbo ****.
Good luck and wishing you well ; )
You know your comment " my head feels like it's in a vice", I mean I don't know but for me one of my more severe symptoms when I have a bad anxiety episode is a feeling like a huge tight rubber band is squeezing around my head.
Maybe it is an anxiety related thing. Either from worrying about the med working or not or brought on by the med itself? Or possible withdrawals from the lexapro if you are tapering off? Or just the 2 meds together aren't mixing well, ya know?
I just feel for you. I know that feeling of desperation, just wanting a magic pill that will work. Like NOW!! But with these disorders it's so hard.....
I was on welbutrin 150mg then increased to 300mg it maid me feel horrible, loss of appetite, ihad a funny feeling in my throat and mouth. I finally put 2 and 2 together and realized it was making me more anxious and triggering horrible panic attacks. My doc gave it to me for depresion along with remeron 60 mg and klonopin2mg at night and I took the wellbutrin in the morning. it just did not agree with me at all I had to quit taking it. So he took me off the remeron and wellbutrin, kept me on klonopin for anxiety and put me on geodon and celexa and so far the make me feel wierd too. Maybe one day these drs will get our meds right, i think it is all trial and error. Good luck!
I just wanted to add whenI stopped the wellbutrin all my strange feelings went away also.